Alert archive / California / Wind Advisories in 2016
Wind Advisory 9, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 7, 2016, 1:57 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2016, 1:57 AM PST (09:57 UTC)
- Expired
- Mar 7, 2016, 1:10 PM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
122 WWUS76 KHNX 070957 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 157 AM PST MON MAR 7 2016 ...STRONG WINDS MAY BRING DOWN TREES...LARGE LIMBS...AND POWER LINES EARLY THIS MORNING... CAZ089>091-093-071500- /O.NEW.KHNX.WI.Y.0009.160307T0957Z-160307T1500Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL... CORCORAN...MARIPOSA...OAKHURST 157 AM PST MON MAR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. * TIMING...THROUGH 7 AM. * WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE OBSERVED ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY AND THE SIERRA NEVADA FOOTHILLS NORTH OF SQUAW VALLEY. * IMPACTS...DOWNED TREES...LARGE TREE LIMBS...AND POWER LINES. DRIVING WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY
2 follow-up statements
331 WWUS76 KHNX 071444 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 644 AM PST MON MAR 7 2016 ...STRONG WINDS MAY BRING DOWN TREES...LARGE LIMBS...AND POWER LINES EARLY THIS MORNING... CAZ090-093-071545- /O.EXP.KHNX.WI.Y.0009.000000T0000Z-160307T1500Z/ EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...MERCED...MADERA...FRESNO...MARIPOSA... OAKHURST 644 AM PST MON MAR 7 2016 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... OCCASIONAL WIND GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH 10 AM. $$ CAZ095-098-099-072300- /O.EXB.KHNX.WI.Y.0009.160307T1500Z-160308T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 644 AM PST MON MAR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING...THROUGH 10 PM. * WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS...DOWNED TREES...LARGE TREE LIMBS...AND POWER LINES. DRIVING WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089-091-072300- /O.EXT.KHNX.WI.Y.0009.000000T0000Z-160308T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 644 AM PST MON MAR 7 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...THROUGH 10 PM. * WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS...DOWNED TREES...LARGE TREE LIMBS...AND POWER LINES. DRIVING WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY
166 WWUS76 KHNX 072110 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 110 PM PST MON MAR 7 2016 CAZ089-091-095-098-099-072215- /O.CAN.KHNX.WI.Y.0009.000000T0000Z-160308T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN...TEHACHAPI... LAKE ISABELLA...RIDGECREST...ROSAMOND...CALIFORNIA CITY... EDWARDS AFB...MOJAVE 110 PM PST MON MAR 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL CONTINUE TO GUST TO AS HIGH AS 30 MPH HOWEVER ADVISORY LEVEL WINDS ARE NOT ANTICITPATED. $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 12:51 AM PST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 7, 12:51 AM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1251 AM PST MON MAR 7 2016 .SYNOPSIS... ANOTHER STORM IN A SERIES OF STORMS IS EXPECTED TO MOVE THROUGH THE CENTRAL CALIFORNIA REGION MONDAY BRINGING EVEN MORE VALLEY AND FOOTHILL RAIN...MOUNTAIN SNOW...BREEZY WINDS...AND POSSIBLE ISOLATED THUNDERSTORMS. DRY WEATHER IS FORECAST OVER CENTRAL CALIFORNIA TUESDAY THROUGH THURSDAY BEFORE UNSETTLED WEATHER RETURNS LATE IN THE WEEK. && .DISCUSSION...THE LAST IN A SERIES OF STORM SYSTEMS WILL IMPACT CENTRAL CALIFORNIA TODAY INTO EARLY TUESDAY MORNING. AN UPPER LOW...CURRENTLY JUST OFF THE SAN FRANCISCO BAY...WILL CONTINUE TO SHIFT QUICKLY SOUTH SOUTHEAST ALONG THE CALIFORNIA COASTLINE TODAY...BRINGING MUCH COOLER AIR...VALLEY RAIN...AND MOUNTAIN SNOW. LIGHT TO MODERATE RAIN SHOWERS ARE CURRENTLY IMPACTING THE NORTHERN SAN JOAQUIN VALLEY...WITH RAINFALL RATES GENERALLY AROUND A FEW HUNDREDTHS OF AN INCH AN HOUR. THIS ACTIVITY IS FORECAST TO SPREAD QUICKLY SOUTH...IMPACTING THE SOUTH VALLEY LATER THIS MORNING. MOST VALLEY LOCATIONS WILL PICK UP BETWEEN A QUARTER AND A THIRD OF AN INCH RAIN...WHILE THE FOOTHILLS WILL SEE BETWEEN A HALF INCH AND AN INCH OF RAIN. SNOW LEVELS...CURRENTLY AROUND 5000 FEET...WILL QUICKLY DROP TO BETWEEN 3,500 AND 4,000 FEET BY MID MORNING. BY THIS AFTERNOON...ELEVATIONS ABOVE 5,000 FEET WILL SEE AN ADDITIONAL 6 INCHES TO NEARLY A FOOT OF SNOW...WHILE ELEVATIONS BETWEEN 3,500 AND 4,000 FEET WILL PICK UP 2 TO 6 INCHES OF SNOW. A DUSTING OF SNOW AROUND 3,000 FEET WILL BE POSSIBLE. THIS WILL RESULT IN POSSIBLE TRAVEL PROBLEMS OVER THE GRAPEVINE. PLEASE MONITOR THE FORECAST CLOSELY FOR THE LATEST INFORMATION ON THIS QUICKLY EVOLVING WINTER STORM. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MUCH OF THE REGION TODAY...ESPECIALLY THIS MORNING BEFORE SUNRISE. HUNDREDS OF LIGHTNING FLASHES HAVE ALREADY BEEN OBSERVED JUST OFFSHORE WITH THIS STORM. OVER THE PAST FEW DAYS...THE NAM...HIGH RES ARW AND NMM HAVE BEEN CONSISTENTLY SHOWING SURFACE CAPE VALUES BETWEEN 300 AND 500 J/KG ACROSS CENTRAL CALIFORNIA FOR TODAY...ADDING TO FORECASTER CONFIDENCE WITH REGARDS TO THUNDERSTORMS. THIS IS A FAST MOVING STORM...WITH THE BULK OF THE PRECIPITATION MOVING OUT OF THE REGION BY LATE THIS MORNING. SCATTERED SHOWERS WILL REMAIN OVER CENTRAL CALIFORNIA THROUGH THE AFTERNOON HOURS...WITH THE FOCUS OF PRECIPITATION OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE GRAPEVINE....THROUGH EARLY TUESDAY MORNING. THE UPPER LOW WILL QUICKLY SHIFT SOUTH INTO MEXICO ON TUESDAY...WITH DRY CONDITIONS FORECAST FOR THE REGION TUESDAY MORNING THROUGH THURSDAY MORNING. UNSETTLED WEATHER RETURNS TO THE REGION AS EARLY AS THURSDAY WITH ANOTHER SERIES OF STORM SYSTEMS IMPACTING THE REGION THROUGH THE END OF THE WEEK. FORECAST CONFIDENCE CONTINUES TO INCREASE WITH THE EXTENDED FORECAST AS THE OPERATIONAL MODELS HAVE BEEN CONSISTENTLY SHOWING THE UNSETTLED WEATHER LATE NEXT WEEK. ADDITIONALLY...NCEPS GLOBAL ENSEMBLE IS SHOWING HIGHER PREDICTABILITY WITH THE UPPER LEVEL PATTERN DURING THE SECOND HALF OF NEXT WEEK. PLEASE CONTINUE TO MONITOR THE FORECAST FOR THE LATEST INFORMATION. && .AVIATION... IN THE SAN JOAQUIN VALLEY AND FOOTHILLS...AREAS OF MVFR AND LOCAL IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THROUGH 00Z TUESDAY... THEN LOCAL MVFR IN SHOWERS. IN THE SOUTHERN SIERRA...WIDESPREAD MOUNTAIN OBSCURATIONS WITH IFR CONDITIONS IN RAIN/SNOW SHOWERS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING CAZ096-097. WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 4 AM PST TUESDAY CAZ095. && PUBLIC...RILEY AVN/FW...DCH SYNOPSIS...RILEY WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 6, 10:14 AM PST, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1014 AM PST SUN MAR 6 2016 CAZ089>094-070215- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 1014 AM PST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...AFTERNOON THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT * TIMING: SUNDAY AFTERNOON. * LOCATIONS INCLUDE: ENTIRE SAN JOAQUIN VALLEY AND EASTERN FOOTHILLS. * IMPACTS: SMALL HAIL, GUSTY WINDS AND DANGEROUS LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 5:23 AM PST | Areal Flood Advisory | HNX | Fresno, Kings, Madera, Mariposa, Merced, Tulare | 2 hr |
| Mar 7, 7:28 AM PST | Areal Flood Advisory | HNX | Fresno, Kern, Kings, Madera, Tulare | 2 hr |
| Mar 7, 9:18 AM PST | Areal Flood Advisory | HNX | Fresno, Kings, Tulare | 3 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.